Elastoplastic torsion by quadratic programming

TitleElastoplastic torsion by quadratic programming
Publication TypeJournal Articles
Year of Publication1978
AuthorsO'Leary DP, Yang WH
JournalComputer Methods in Applied Mechanics and Engineering
Pagination361 - 368
Date Published1978/12//
ISBN Number0045-7825

A finite element scheme (together with a conjugate gradient algorithm) is demonstrated to be a very effective method for analyzing general elastoplastic torsion of prismatic bars posed as quadratic programming problems. Solutions for bars with elliptical and Sokolovsky's oval cross-sections are presented. The solutions for the elliptical bars agree with the existing elastic and limit plastic solutions at the two extremes of the elastic-plastic range. The algorithm also reproduces accurately the Sokolovsky solution and extends it beyond its limitations.